Alert archive / Hawaii / Flash Flood Warnings in 2026

Flash Flood Warning 21, NWS Honolulu, HI

March 21, 2026Honolulu County, Hawaii

NWS Honolulu, HI issued this flash flood warning at Mar 21, 2026, 4:55 AM HST for Honolulu County, Hawaii. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 21, 2026, 4:55 AM HST (14:55 UTC)
Expired
Mar 21, 2026, 10:11 AM HST
In force
5 hr
Issued by
NWS Honolulu, HI
Area
Storm-based polygon
Flood severity
None

County Honolulu County, HI

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 2.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2026-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2026-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
276 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

755 
WGHW50 PHFO 211455
FFWHFO
HIC003-211800-
/O.NEW.PHFO.FF.W.0021.260321T1455Z-260321T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
455 AM HST Sat Mar 21 2026

The National Weather Service in Honolulu has issued a

* Flash Flood Warning for...
  The island of Oahu in Honolulu County

* Until 800 AM HST.

* At 455 AM HST, emergency management reported closed roads island 
  wide as a result of  Friday's flooding. While the latest radar 
  depicts light to moderate showers, additional bands of moderate to 
  potentially locally heavy showers may likely in from the south 
  during the early morning hours.


  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Emergency management.

  IMPACT...Flooding in drainages, streams, rivers, roads,
           properties, and other low-lying areas. Public road
           closures possible in some areas. Landslides are
           possible in steep terrain.

* Some locations that will experience flash flooding include...
  Island of Oahu.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from streams, rivers, drainage ditches, and culverts, even 
if they are currently dry.

Do not cross fast flowing or rising water in your vehicle, or on 
foot. Turn around, don't drown.

&&

This warning may need to be extended beyond 800 AM HST if flooding 
persists.

LAT...LON 2125 15769 2125 15772 2127 15773 2124 15782
      2130 15790 2129 15811 2136 15815 2148 15824
      2153 15825 2158 15829 2160 15813 2169 15805
      2173 15798 2155 15783 2147 15783 2143 15779
      2147 15779 2147 15772 2141 15773 2131 15764

FLASH FLOOD...OBSERVED

$$

Blood
3 follow-up statements
674 
WGHW50 PHFO 211747
FFWHFO
HIC003-212100-
/O.EXT.PHFO.FF.W.0021.000000T0000Z-260321T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
747 AM HST Sat Mar 21 2026

The National Weather Service in Honolulu has extended the

* Flash Flood Warning for...
  The island of Oahu in Honolulu County

* Until 1100 AM HST.

* At 747 AM HST, emergency management continued to report road 
  closures across Oahu due to recent flooding. Additional bands of 
  heavy showers and thunderstorms continue to pass over the 
  southeast half of Oahu, with rain rates as high as 1 to 2 inches 
  per hour.


  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Emergency management.

  IMPACT...Flooding in drainages, streams, rivers, roads,
           properties, and other low-lying areas. Public road
           closures possible in some areas. Landslides are
           possible in steep terrain.

* Some locations that will experience flash flooding include...
  the entire Island of Oahu.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from streams, rivers, drainage ditches, and culverts, even 
if they are currently dry.

Do not cross fast flowing or rising water in your vehicle, or on 
foot. Turn around, don't drown.

&&

This warning may need to be extended beyond 1100 AM HST if flooding 
persists.

LAT...LON 2125 15769 2125 15772 2127 15773 2124 15782
      2130 15790 2129 15811 2136 15815 2148 15824
      2153 15825 2158 15829 2160 15813 2169 15805
      2173 15798 2155 15783 2147 15783 2143 15779
      2147 15779 2147 15772 2141 15773 2131 15764

FLASH FLOOD...OBSERVED

$$

WROE
629 
WGHW70 PHFO 211840
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
840 AM HST Sat Mar 21 2026

HIC003-212100-
/O.CON.PHFO.FF.W.0021.000000T0000Z-260321T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Honolulu HI-
840 AM HST Sat Mar 21 2026

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 AM HST THIS 
MORNING FOR THE ISLAND OF OAHU IN HONOLULU COUNTY...

At 840 AM HST, emergency management continued to report road 
closures across Oahu due to recent flooding, and the Wahiawa 
Reservoir remains elevated. While the heaviest bands of showers have 
moved east of Oahu, additional showers with rain rates of 0.5 to 1 
inch per hour will be moving over the island from the south and west 
this morning.


HAZARD...Flash flooding caused by heavy rain.

SOURCE...Emergency management.

IMPACT...Flooding in drainages, streams, rivers, roads,
         properties, and other low-lying areas. Public road
         closures possible in some areas. Landslides are possible
         in steep terrain.

Some locations that will experience flash flooding include...
the entire Island of Oahu.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away from streams, rivers, drainage ditches, and culverts, even 
if they are currently dry.

Do not cross fast flowing or rising water in your vehicle, or on 
foot. Turn around, don't drown.

&&

LAT...LON 2125 15769 2125 15772 2127 15773 2124 15782
      2130 15790 2129 15811 2136 15815 2148 15824
      2153 15825 2158 15829 2160 15813 2169 15805
      2173 15798 2155 15783 2147 15783 2143 15779
      2147 15779 2147 15772 2141 15773 2131 15764

FLASH FLOOD...OBSERVED

$$

WROE
849 
WGHW70 PHFO 212011
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
1011 AM HST Sat Mar 21 2026

HIC003-212021-
/O.CAN.PHFO.FF.W.0021.000000T0000Z-260321T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Honolulu HI-
1011 AM HST Sat Mar 21 2026

...FLASH FLOOD WARNING IS CANCELLED FOR MOST OF THE ISLAND OF OAHU 
IN HONOLULU COUNTY WITH THE EXCEPTION OF WAIALUA AND HALEIWA AS WELL 
AS AREAS NEAR THE WAHIAWA DAM...

The heavy rain has ended across Oahu, and flooding is not occurring 
across most windward, leeward, and urban Honolulu areas. A separate 
Flash Flood Warning remains in effect for areas near and downstream 
of the Wahiawa Dam, especially in the Waialua and Haleiwa areas.

A Flood Watch remains in effect until 600 PM HST Sunday for all 
Hawaiian Islands.

&&

LAT...LON 2125 15769 2125 15772 2127 15773 2124 15782
      2130 15790 2129 15811 2136 15815 2148 15824
      2153 15825 2158 15829 2160 15813 2169 15805
      2173 15798 2155 15783 2147 15783 2143 15779
      2147 15779 2147 15772 2141 15773 2131 15764

$$

WROE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Mar 21, 3:29 AM HST, 1 hour 26 minutes earlier.

Area forecast discussion, Mar 21, 3:29 AM HST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
329 AM HST Sat Mar 21 2026

.SYNOPSIS...
In the large scale, two surface kona low pressure systems
continue to move slowly northeastward through the northern Hawaii
Islands through the weekend, producing additional periods of
moderate to heavy rain, thunderstorms, and elevated threats for
flash flooding statewide. A combination of low level forcing and
passing upper level troughs will drive smaller scale heavy rain
bands and thunderstorms. These smaller scale cloud bands are less
predictable and will produce the heaviest rainfall rates in the 2
to 4 inches per hour range. Additional weather threats include
strengthening south to southwest kona winds today that may
produce down sloping wind gusts in the 30 to 45 MPH range along
steep north and east slopes of island mountain ranges lasting
through tonight. Improving weather trends will develop from west
to east on Monday as we transition to a wet trade wind weather
pattern lasting through the end of next week.

&&

.DISCUSSION...
This mornings satellite imagery showers a long lived smaller scale
low level convergence band slowly drifting eastward through Maui
County. The heaviest showers and thunderstorms are currently developing
along this convergence band within 50 miles north and south of
Molokai early this morning. This band will continue the be the
primary driver of heavy rain over Maui County today as it slowly
drifts eastward into Maui later this morning. For Oahu, a broad
band of enhanced clouds are moving towards Oahu and are
consolidating along a new low level smaller scale convergence
band. Showers are already increasing across the island with deeper.
cloud heights rising into the 25,000 to 30,000 foot range based
on satellite cloud top temperatures and may lead increasing
moderate to heavy showers over Oahu. Enhanced showers are also
shown on radar imagery developing just upstream of Kauai and the
Big Island. We continue to watch this fluid situation closely as
the heaviest rainfall impacts will evolve on an hour by hour
timeline. Stay vigilant this weekend.

Focusing on the larger scale for a moment, we continue to see two
surface lows within the larger kona low structure drifting towards
the northeast passing just north of the island of Kauai. The
highest upper level forcing from this kona low will develop over
Oahu and the islands of Maui County into Sunday. The Big Island
will likely see additional large scale forcing by early Sunday
morning into Monday with this system.

By Monday, the pattern begins to change for the western islands as
cool northeasterly trades blow into Kauai and Oahu. Returning
trade winds will signal improving weather trends as the deep
moisture and unstable atmosphere will be driven towards the south,
away from the islands. By Tuesday, deep unstable moisture will
clear up over Maui County and the Big Island of Hawaii with
improving weather trends. Upper level troughing will linger
across the Hawaii region next week. However, heavier showers will
diminish as the weather pattern shifts back to a more typical wet
trade wind weather pattern. Passing light to moderate showers
will favor the typical windward and mountain areas with this
easterly trade wind pattern lasting through next weekend.

&&

.AVIATION...
A band of showers with embedded thunderstorms continues to bear
down over Maui County early this morning. This ongoing kona low
will support further shower activity across Oahu and Maui County
through the period, with rain chances potentially spreading to
Kauai and the Big Island as well, however confidence is lower for
those latter two areas. Winds will remain primarily south,
potentially veering more southwest as the day progresses. Expect
MVFR down to locally LIFR conditions under showers.

AIRMET Sierra for mountain obscuration remains in effect for Oahu,
Molokai, and Maui, and is expected to continue through the
period. Lanai was converted to an IFR category as low cigs near
the surface continue to prevail there, and may persist so long as
we stay under this kona low pattern.

AIRMET Tango also remains in effect for moderate turbulence
downwind of terrain for Oahu and Maui County below 090, and is
expected to continue through at least the day Saturday as gusty
south to southwest winds are observed across both islands.

Light icing in layer 140-FL260 will also persist so long as high
clouds envelop the islands due to this ongoing kona low.

&&

.MARINE...
Light to moderate S winds expected as the surface low pressure
west of Kauai deepens. Moderate to locally strong S/SW prevails
today, and periods of heavy showers and a few thunderstorms are
expected. The low will lift north on Sunday allowing moderate N
winds to develop around Kauai which will then veer to NE and
spread south. Due to wave heights around Niihau, Kauai and Oahu in
the 8-12 foot range a Small Craft Advisory is in effect for those
waters until 6AM Sunday.

A northerly swell is building in and will create large surf for
north facing shores of Niihau, Kauai and Oahu that will peak
Saturday afternoon and then slowly decline Saturday night. As such
A High Surf Advisory (HSA) is in effect for north facing shores
for Niihau, Kauai and Oahu until 6AM Sunday. The south swell is
slowly declining and will continue that trend through the weekend
into early next week. Surf along E shores is elevated due to the
north swell and will be near HSA thresholds. This swell will
slowly diminish through the weekend. Smaller surf is expected
along south facing shores through the remainder of the week.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday afternoon for all Hawaiian Islands.

High Surf Advisory until 6 AM HST Sunday for north facing shores
of Niihau, Kauai and Oahu.

Winter Storm Watch from this evening through Sunday afternoon
for Big Island Summits.

Small Craft Advisory until 6 AM HST Sunday for Kauai Northwest
Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel-
Oahu Windward Waters-Kaiwi Channel.

&&

DISCUSSION...Bohlin
AVIATION...Evans
MARINE...Walsh

In the hours before

Special weather statement, Mar 21, 3:42 AM HST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Honolulu HI
342 AM HST Sat Mar 21 2026

HIZ007-010-011-034>036-211415-
Oahu North Shore HI-Ewa Plain HI-Koolau Windward HI-
Koolau Leeward HI-Waianae Mountains HI-Central Oahu HI-
342 AM HST Sat Mar 21 2026

...A STRONG THUNDERSTORM WILL IMPACT OAHU IN HONOLULU COUNTY THROUGH
415 AM HST...

At 341 AM HST, Doppler radar was tracking a strong thunderstorm
tracking over central Oahu, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Whitmore Village, Waimea Bay, Hauula, Mililani, Waipio, Wahiawa,
Kahana Valley State Park, Schofield Barracks, Turtle Bay, Laie,
Sunset Beach, Kahaluu, Helemano Housing, Kualoa, Kaaawa, Punaluu,
Waimalu, Pupukea, Kunia, and Wheeler Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2166 15792 2163 15793 2155 15784 2152 15784
      2149 15785 2145 15783 2136 15799 2149 15815
      2167 15806 2171 15800 2171 15797
TIME...MOT...LOC 1341Z 236DEG 32KT 2150 15795

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Gibbs

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 2:03 PM HSTAreal Flood AdvisoryHFOKalawao3 hr
Mar 20, 3:41 PM HSTWinter Storm WatchHFOHawaii17 hr
Mar 20, 6:25 PM HSTSpecial Marine WarningHFO2 hr
Mar 20, 8:22 PM HSTSpecial Marine WarningHFO113 min
Mar 20, 9:32 PM HSTSpecial Marine WarningHFO29 min
Mar 20, 9:35 PM HSTAreal Flood AdvisoryHFOKalawao3 hr
Mar 20, 10:50 PM HSTSmall Craft AdvisoryHFO29 hr
Mar 20, 10:51 PM HSTHigh Surf AdvisoryHFOHonolulu, Kauai29 hr
Mar 20, 11:34 PM HSTFlash Flood Warning Considerable damage threatHFOKalawao3 hr
Mar 21, 2:13 AM HSTAreal Flood AdvisoryHFOKalawao8 hr
Mar 21, 3:42 AM HSTSpecial Marine WarningHFO2 hr
Mar 21, 3:42 AM HSTSpecial Weather StatementHFOHonolulu33 min
Mar 21, 4:59 AM HSTAreal Flood AdvisoryHFOKalawao9 hr
Mar 21, 5:39 AM HSTSpecial Marine WarningHFO2 hr
Mar 21, 6:28 AM HSTSpecial Marine WarningHFO62 min
Mar 21, 7:24 AM HSTSpecial Marine WarningHFO51 min
Mar 21, 7:29 AM HSTSpecial Weather StatementHFO46 min
Mar 21, 8:11 AM HSTSpecial Marine WarningHFO64 min
Mar 21, 8:49 AM HSTWinter Storm WarningHFOHawaii42 hr
Mar 21, 9:09 AM HSTSpecial Marine WarningHFO66 min
Mar 21, 9:34 AM HSTFlash Flood WarningHFOKalawao6 hr
Mar 21, 9:49 AM HSTAreal Flood AdvisoryHFOKalawao3 hr
Mar 21, 10:53 AM HSTSpecial Marine WarningHFO97 min
Mar 21, 11:32 AM HSTFlash Flood WarningHFOKalawao5 hr
Mar 21, 11:45 AM HSTSpecial Weather StatementHFOKalawao30 min
Mar 21, 11:57 AM HSTFlash Flood WarningHFOKalawao12 hr
Mar 21, 12:23 PM HSTSpecial Marine WarningHFO97 min

Nearby

Flash Flood Warnings in Hawaii, 2026Every flash flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.